Alert archive / Texas / Small Craft Advisories in 2012
Small Craft Advisory 26, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Apr 3, 2012, 11:27 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2012, 11:27 AM CDT (16:27 UTC)
- Expired
- Apr 3, 2012, 4:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted, in the capitals the NWS used until 2016.
748 WHUS74 KBRO 031627 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1127 AM CDT TUE APR 3 2012 ...WINDS CONTINUE TO INCREASE ACROSS THE COASTAL WATERS LATE THIS MORNING... .WINDS CONTINUE TO INCREASE ACROSS THE COASTAL WATERS LATE THIS MORNING AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER TEXAS COAST. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AS A WEAK COLD FRONT MOVES INTO THE RIO GRANDE PLAINS LATER TODAY. GMZ130-132-135-032300- /O.NEW.KBRO.SI.Y.0029.120403T1627Z-120403T2300Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 1127 AM CDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SOUTHEAST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO NEAR 30 KNOTS WILL GRADUALLY DIMINISH TO 15 TO 25 KNOTS LATER TODAY. BAY WATERS WILL BE CHOPPY TO ROUGH AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-032300- /O.NEW.KBRO.SC.Y.0026.120403T1627Z-120403T2300Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 1127 AM CDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS AND WAVES: SOUTHEAST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY DIMINISH TO 15 TO 20 KNOTS LATER TODAY. SEAS OF 5 TO 7 FEET WILL CONTINUE FAR OFFSHORE THE LOWER TEXAS COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
2 follow-up statements
812 WHUS74 KBRO 031841 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 141 PM CDT TUE APR 3 2012 ...STRONG WINDS CONTINUE ACROSS THE COASTAL WATERS EARLY THIS AFTERNOON... .STRONG SOUTHEAST WINDS CONTINUE ACROSS THE COASTAL WATERS EARLY THIS AFTERNOON AS THE PRESSURE GRADIENT REMAINS STRONG ACROSS THE LOWER TEXAS COAST. WINDS SHOULD DIMINISH LATE THIS AFTERNOON AS A WEAK COLD FRONT MOVES INTO THE RIO GRANDE PLAINS LATER TODAY. GMZ130-132-135-032100- /O.EXT.KBRO.SI.Y.0029.000000T0000Z-120403T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 141 PM CDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS: SOUTHEAST WINDS AROUND 20 KNOTS WILL GRADUALLY DIMINISH TO 15 TO 20 KNOTS LATER TODAY. BAY WATERS WILL BE CHOPPY TO ROUGH AS A RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-032100- /O.EXT.KBRO.SC.Y.0026.000000T0000Z-120403T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 141 PM CDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * WINDS AND WAVES: SOUTHEAST WINDS AROUND 20 KNOTS WILL GRADUALLY DIMINISH TO 15 TO 20 KNOTS LATER TODAY. SEAS OF 4 TO 6 FEET WILL CONTINUE FAR OFFSHORE THE LOWER TEXAS COAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/RGV
365 WHUS74 KBRO 032111 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 411 PM CDT TUE APR 3 2012 ...WINDS HAVE DIMINISHED AND SEAS TO SUBSIDE... .A LOW PRESSURE TROUGH OVER CENTRAL TEXAS CONTINUES TO MOVE CLOSER TO THE TEXAS GULF COAST. THIS HAS ALLOWED FOR THE PRESSURE GRADIENT ACROSS THE LOWER TEXAS COAST TO WEAKEN LOWERING WINDS AND SEAS. GMZ130-132-135-032215- /O.EXP.KBRO.SI.Y.0029.000000T0000Z-120403T2100Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 411 PM CDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY FOR WINDS HAS EXPIRED... THE SMALL CRAFT ADVISORY FOR WINDS IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 5 TO 15 KNOTS ARE EXPECTED THIS EVENING. $$ GMZ150-155-170-175-032215- /O.EXP.KBRO.SC.Y.0026.000000T0000Z-120403T2100Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 411 PM CDT TUE APR 3 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHEAST WINDS OF 5 TO 15 KNOTS ARE EXPECTED THIS EVENING. SEAS TO SUBSIDE BELOW 5 FEET BY WEDNESDAY MORNING. $$ HTTP://WWW.WEATHER.GOV/RGV
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 10:48 AM CDT, 39 minutes earlier.
Area forecast discussion, Apr 3, 10:48 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1048 AM CDT TUE APR 3 2012 .DISCUSSION...12Z BRO/CRP SOUNDINGS INDICATE FAIRLY STRONG CAP ACROSS THE CWA THIS MORNING WITH VERY WARM 850MB TEMPERATURES ACROSS THE RIO GRANDE PLAINS. SATELLITE AND RADAR IMAGES INDICATE A FINE LINE OF CONVECTION DEVELOPING ACROSS THE WESTERN PORTIONS OF THE CWA. WITH THE CLOUD COVER ACROSS THE RIO GRANDE VALLEY...DESTABILIZATION APPEARS TO BE LIMITED EVEN THOUGH SURFACE INSTABILITY IS FAIRLY HIGH. WITH THAT SAID...FEEL THUNDERSTORMS WILL REMAIN NORTH OF THE AREA THIS AFTERNOON WITH THE REMOTE POSSIBILITY OF AN OUTFLOW BOUNDARY REACHING THE NORTHERN PORTIONS OF THE RIO GRANDE PLAINS. THIS BOUNDARY MAY PROVIDE A FOCUS FOR THUNDERSTORMS TO DEVELOP LATER TODAY BUT WILL HAVE TO WAIT AND SEE IF THAT FEATURE WILL BE ABLE TO ERODE THE LOW LEVEL THERMAL INVERSION DRAPED ACROSS SOUTH TX. && .PREV DISCUSSION... /ISSUED 702 AM CDT TUE APR 3 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SURFACE SE WINDS WILL BEGIN TO INCREASE WITH GUSTS UP TO 20 KNOTS THROUGH 22Z. GUSTS WILL THEN BE LESS FREQUENT AS SURFACE GRADIENT WEAKENS. A STRATUS LAYER AROUND 1500 FEET WITH A FEW PATCHY FOG WILL BEGIN TO RISE AFTER SUNRISE AND MIXING BEGINS. FEW TO SCATTERED DECK IN THE AFTERNOON WILL ALLOW FOR RADIATIONAL COOLING TO OCCUR. EXPECT A MORE WIDESPREAD FOG DEVELOPMENT ACROSS THE RIO GRANDE VALLEY. PREV DISCUSSION... /ISSUED 425 AM CDT TUE APR 3 2012/ SHORT TERM /TODAY THROUGH WEDNESDAY/...BREEZY SOUTHEAST WINDS CONTINUE ACROSS DEEP SOUTH TEXAS TODAY AS SURFACE LOW PRESSURE CENTER OVER LAREDO KEEPS MOST OF THE AREA BETWEEN 10 TO 15 KNOTS AND GUSTS UP TO 20 KNOTS. THIS WINDS WILL LOWER TODAY AS THE GRADIENT WEAKENS AND LOW PRESSURE OVER THE DESERT SW MIGRATES EASTWARD. A WEAK COLD FRONT AHEAD OF THIS SYSTEM WILL REACH THE CWA TODAY. ALTHOUGH FRONT IS WEAK...ENOUGH MOISTURE IN PLACE AHEAD OF THE SYSTEM AND FAVORABLE LARGE SCALE LIFT WILL ENHANCE SHOWERS AND THUNDERSTORMS TUESDAY AFTERNOON INTO THE EVENING. NORTHEAST WINDS WILL QUICKLY SHIFT E/SE BY TUESDAY EVENING. NO HIGH PRECIPITATION ACCUMULATION EXPECTED WITH THIS FRONT. HIGH TEMPERATURES WILL REMAIN IN THE 90S ACROSS THE CWA WITH A FEW DEGREES LOWER CLOSER TO THE COAST. SE FLOW WILL BE LIGHTER COMPARED TO TODAY AS UPPER LEVEL GRADIENT ASSOCIATED WITH LOW PRESSURE OVER THE CENTRAL PLAINS MOVES EAST. SURFACE LOW WILL DOMINATE SOUTH TEXAS LEAVING THE AREA UNDER LIGHT BREEZE WIND CONDITIONS. SINCE SKIES WILL CLEAR BEFORE SUNSET AND WINDS DIMINISH...EXPECT WIDESPREAD FOG TO DEVELOP ACROSS THE VALLEY EARLY TUESDAY NIGHT INTO EARLY WEDNESDAY. EXPECT VISIBILITIES TO IMPROVE LATE WEDNESDAY MORNING. SHOWERS AND THUNDERSTORMS WEDNESDAY IN THE AFTERNOON ARE POSSIBLE AS A WEAK DISTURBANCE MOVES ACROSS THE AREA. LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...THE STRONG 500 MB CLOSED LOW CENTERED OVER THE SOUTH CENTRAL PLAINS STATES WILL START TO MOVE OUT TO THE EAST WED AND THURS ALLOWING MID LEVEL RIDGING TO REBUILD OVER THE AREA FROM THURS NIGHT THROUGH SUN. THIS WILL MAINTAIN GENERALLY HOT AND DRY CONDITIONS THROUGH DAY 7. A SERIES OF MID LEVEL TROUGHS WILL DIG ACROSS THE NORTH CENTRAL AND EASTERN PORTION OF THE U.S. THIS WEEKEND INTO EARLY NEXT WEEK PUSHING SOME WEAK FRONTAL BOUNDARIES DOWN INTO SOUTH TX POSSIBLY LOWERING TEMPS AND DEWPOINTS A BIT. HOWEVER ANY MOISTURE ADVECTION THAT OCCURS AHEAD OF THESE FRONTS APPEAR TO BE LIMITED TO OVER THE CENTRAL AND EASTERN PORTIONS OF MEXICO EXTENDING UP INTO THE WESTERN AND CENTRAL TX. THE LACK OF DEEPER LAYER MOISTURE OVER DEEP SOUTH TX WILL KEEP ANY POPS DOWN INTO THE SILENT 10 % LEVEL DESPITE THE BETTER LIFT PROVIDED BY THE SURFACE BOUNDARIES. THE LONGER TERM MODEL GUIDANCE IS IN PRETTY GOOD AGREEMENT IN THE HANDLING OF THE LARGE SCALE FEATURES THROUGH MON. THE ECMWF KEEPS A LITTLE MORE WIDESPREAD DEEPER LAYER MOISTURE OVER TX AND MEX VERSUS THE DRIER GFS. RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS IS PRETTY STABLE AND OVERALL CONFIDENCE FOR THE LONGER RANGE FORECAST PERIOD IS ABOVE AVERAGE. WILL GO AT OR ABOVE THE MEX NUMBERS FOR HIGH TEMPS AND NEAR MEX MOS MIN TEMPS AND POPS. MARINE/TODAY THROUGH WEDNESDAY/...SMALL CRAFT ADVISORY WILL CONTINUE THROUGH THE EARLY MORNING HOURS ACROSS THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS. STRONG GRADIENT WILL KEEP SOUTHEAST WINDS STRONG RANGING FROM 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. THIS WILL KEEP SEAS BETWEEN 4 TO 6 FEET THROUGH THE DAY AND BEGIN TO SUBSIDIZE IN THE AFTERNOON. A WEAK GRADIENT ALONG THE COAST WILL KEEP SEAS BETWEEN 2 TO 4 FEET BY WEDNESDAY. FROM WEDNESDAY NIGHT THROUGH SATURDAY...MODERATE SURFACE RIDGING OVER THE EAST COAST OF THE U.S. AND THE GULF OF MEX WILL MAINTAIN A LIGHT TO MODERATE SE SURFACE FLOW THROUGHOUT THE LATTER HALF OF THIS CURRENT WORK WEEK. THIS WILL MAINTAIN FAIRLY LOW BAY AND GULF SWELLS THROUGH SAT. NO SCA CONDITIONS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 72 85 72 / 0 10 10 10 BROWNSVILLE 90 72 86 70 / 0 10 10 10 HARLINGEN 92 73 89 70 / 0 10 10 10 MCALLEN 91 72 91 72 / 0 10 10 10 RIO GRANDE CITY 92 71 90 71 / 0 10 10 10 SOUTH PADRE ISLAND 81 72 80 72 / 0 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 61/63/CAMPBELL
Hazardous weather outlook, Apr 3, 4:40 AM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 AM CDT TUE APR 3 2012 TXZ248>257-040945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 440 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG WILL REDUCE VISIBILITIES FOR MOTORISTS EARLY THIS MORNING. THERE IS A MODERATE RISK OF RIP CURRENT TODAY IN THE LOCAL BEACHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LOW RISK OF RIP CURRENTS AT THE LOCAL BEACHES WEDNESDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-040945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 440 AM CDT TUE APR 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY WILL CONTINUE INTO THE EARLY MORNING FOR ALL PORTIONS OF ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:19 PM CDT | Small Craft Advisory for Winds | BRO | 90 min | |
| Apr 3, 11:27 AM CDT | Small Craft Advisory for Winds | BRO | 5 hr |
Nearby
Small Craft Advisories in Texas, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.